MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD KIESTRA INOQULA

BECTON, DICKINSON & CO. (SPARKS) BD KIESTRA INOQULA
Catalog Number 447202
Medical Device Problem Code Structural Problem (2506)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd kiestra inoqula's barcoda hood gas spring was not functioning and would not hold up the lid.This is a one time occurence report.This does not result in false results or a serious injury, but this event could likely lead to injury or crush.The following information was provided by the initial reporter: "during my last visit the customer addressed that the barcoda hood gas springs does not lift or hold pressure anymore." "during my visit the customer addressed that the gas springs for the barcoda hood weren¿t holding pressure.I functioned tested the gas springs and concluded it needs replacement.To avoid imminent injuries i took the liberty to order and install new gas springs.No injuries was reported by the customer.But it¿s a hazard that needs to be corrected immediately.".
 
Additional Manufacturer Narrative
Medical device expiration date: none.Pma/510(k)#: exempt.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Additional Manufacturer Narrative
H.6: "the field service engineer reported on the bd kiestra inoqula (material # 447202 - serial # (b)(6)) that during his last visit, the customer reported that the barcoda hood gas springs did not lift or hold the pressure anymore.The field service engineer functioned tested the gas springs and concluded that they needed replacement.No injuries were reported by the customer.To avoid imminent injuries new gas springs were ordered.The field service engineer performed the barcoda hood gas spring replacement, as outlined in bddsfssb6968-63, and successfully completed the lab automation maintenance operational qualification protocol kladopser072 in conjunction with the inoqula service manual klafs0002.The bd kiestra inoqula system is restored to its optimal operating condition.The components system attained all the required bd functional performance and specifications.The instrument system tested without errors nor alerts and has been returned to the customer for production utilization.Capa# 5284707 and situation analyses ids-22-4486 have been opened for the investigation of the potential gap in implementation of corrective actions leading to increased risks of user injury after complaints were received describing issues with dropping barcoda hood.This complaint has been included in capa# 5284707 for traceability of the issue.The issue that the barcoda hood gas springs did not lift or hold the pressure anymore was confirmed by the field service engineer.Root cause description: barcoda hood gas spring requires replacement.A review of risk management documentation indicates that the potential risk of the reported failure mode was appropriately assessed as s3 via baltrm-inoqula-aph - rev 14, id 2.22" h3 other text : see h.10.
 
Event or Problem Description

Brand Name
BD KIESTRA INOQULA
Common Device Name
BD KIESTRA INOQULA
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14017862
Report Number1119779-2022-00514
Device Sequence Number4610068
Product Code JTC
UDI-Device Identifier00382904472023
UDI-Public382904472023
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryCA
PMA/510(K) Number
SEE H.10
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number447202
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2022
Supplement Date Received by Manufacturer06/21/2022
Initial Report FDA Received Date04/05/2022
Supplement Report FDA Received Date07/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/15/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown